Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes flesh-colored vaginal discharge while removing the tampon?

Answered by
Dr.
Dr. Purushottam Neurgaonkar

OBGYN

Practicing since :1992

Answered : 2204 Questions

default
Posted on Tue, 23 Aug 2016 in Women's Health
Question: My daughter is 13 and got her period last month. While removing the tampon there is a extra piece ig skin and is very painful to her in removing the tampon. What is this and what can be done. She only uses pads now
doctor
Answered by Dr. Purushottam Neurgaonkar 19 minutes later
Brief Answer:
It can be hymen tag, Use of sanitary napkins advisable.

Detailed Answer:
Hi
Dr. Purushottam welcomes you to HCM virtual clinic!
Thanks for consulting at my virtual clinic. I have carefully gone through your query, and I think I have understood your concern. I will try to address your medical concerns and would suggest you the best of the available treatment options.
1)First of all do not panic.

2) From your description it looks like a tag of hymen that could have pulled out and that must be hanging from vaginal opening. That must be paining her.

3) If it is not bleeding you can apply local antiseptic ointment and for pain she can take simple pain killer like PARACETAMOL, of course she will need prescription for the same.

4)It is wise decision to use sanitary napkins . She can take help of websites that guide teens about maintaining personal hygiene and use and disposal of sanitary napkins.
I hope my answer helps you.
Thanks.
Wish you great health.
Dr Purushottam S Neurgaonkar

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Purushottam Neurgaonkar 18 minutes later
Will this need to be removed. When she takes her tampon out it catches and she needs help.
doctor
Answered by Dr. Purushottam Neurgaonkar 1 hour later
Brief Answer:
If painful or disturbing , it can be removed.

Detailed Answer:
Hi there,

Thanks for appreciating the answer and reverting back.

If that tag keeps on hurting her or gets in the way every time, you can consider removing it under suitable anesthesia.

Many a times , till her next cycle it will heal on its own and there can be no pain.
But if needed you can remove it .

I hope this answer helps you.
Thank you.
Dr XXXXXXX Neurgaonkar
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,  

Recent questions on  Anesthesia

doctor1 MD

I am trying to find a pain management doctor in the frederick md or greencastle pa are that will agree to the medications that I am on and won t...

doctor1 MD

husband was on operating table for an aortic replacement valve. Went under anesthesia and suddenly his blood pressure went down to 40!! skin became...

doctor1 MD

I HAD ANESTHESIA ON FRI TO CLEAN OUT AN IMPACTMENT THAT CAME ABT BECAUSE OF HEM SURGERY THE WK PRIOR i HAD TO DO A MOVI PREP AFTER THE CLEAN OUT...

doctor1 MD

Hi I have to go to the dentist next month and I m gonna be under conscious sedation . But I ve been reading the former and it says I cant have it...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an...